Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Ive just started to be on the Rigevidon combined pill last week on the first day of my period. I had a normal period for 5 days but ive been bleeding brown for a week now, is this normal? I also get some light cramps too.
    • Political Ambassador
    Offline

    18
    It happened to me as well. The pill can sometimes cause abnormal vaginal bleeding, especially in the first 2-3 months because your body has to adjust to the hormones you're taking.

    Spotting is a side effect and it doesn't mean the pill isn't working.
    Offline

    6
    ReputationRep:
    (Original post by EC)
    It happened to me as well. The pill can sometimes cause abnormal vaginal bleeding, especially in the first 2-3 months because your body has to adjust to the hormones you're taking.

    Spotting is a side effect and it doesn't mean the pill isn't working.
    I'm on microgynon and I was bleed free for the first three months (except from the withdrawal bleed of course) and then suddenly I just got the worst period type of bleeding with horrible cramps and it's been like this for two weeks. Should I wait or just give up? I'm so sick of the bleeding!
    • Political Ambassador
    Offline

    18
    (Original post by sameehaiqbal)
    I'm on microgynon and I was bleed free for the first three months (except from the withdrawal bleed of course) and then suddenly I just got the worst period type of bleeding with horrible cramps and it's been like this for two weeks. Should I wait or just give up? I'm so sick of the bleeding!
    Did you forget taking it? Do you take any medication besides the pill? Do you smoke?

    You should carry on taking it as usual and finish your current pack, at which time a normal withdrawal bleed should occur as usual.

    I was once bleeding for 2-3 weeks because of it, but I was also taking antibiotics. They interacted badly with each other.
    Offline

    6
    ReputationRep:
    (Original post by EC)
    Did you forget taking it? Do you take any medication besides the pill? Do you smoke?

    You should carry on taking it as usual and finish your current pack, at which time a normal withdrawal bleed should occur as usual.

    I was once bleeding for 2-3 weeks because of it, but I was also taking antibiotics. They interacted badly with each other.
    I do not smoke, drink or any of the sort, religiously take the pill at the same time everyday. Yes, I was taking antibiotics (amoxicillin) and it gave me the most horrible thrush which went away after the course had finished. Before the antibiotics I got some normal spotting, didn't bother me at all as it usually went away (the tissue was a bit pink when I wiped) which I didn't mind at all but now it's just progressed onto a horrible painful heavy period! It's so sore I can't even move from my bed and had to take a day off from school!

    How long did it take before you got back to normal? I just feel so tired and moody all the time and I just want to go back to normal! If I knew the antibiotics reacted so badly to the pill I would have never took them.
    • Political Ambassador
    Offline

    18
    (Original post by sameehaiqbal)
    I do not smoke, drink or any of the sort, religiously take the pill at the same time everyday. Yes, I was taking antibiotics (amoxicillin) and it gave me the most horrible thrush which went away after the course had finished. Before the antibiotics I got some normal spotting, didn't bother me at all as it usually went away (the tissue was a bit pink when I wiped) which I didn't mind at all but now it's just progressed onto a horrible painful heavy period! It's so sore I can't even move from my bed and had to take a day off from school!

    How long did it take before you got back to normal? I just feel so tired and moody all the time and I just want to go back to normal! If I knew the antibiotics reacted so badly to the pill I would have never took them.
    Is your blood mostly dark? That's how mine was and I was also experiencing so much pain and I was exhausted, couldn't get up and always kept a warm bottle on my tummy.

    I think I was bleeding like that for like 4 months before things went back to ALMOST normal..my periods weren't regular anymore anyway and I had to change the pill. Amoxicillin isn't as strong as what I was taking so I hope it won't be as bad for you.

    Keep your diet as clean as possible, it really helps. Mood swings are a pain in the ass..
    Offline

    6
    ReputationRep:
    (Original post by EC)
    Is your blood mostly dark? That's how mine was and I was also experiencing so much pain and I was exhausted, couldn't get up and always kept a warm bottle on my tummy.

    I think I was bleeding like that for like 4 months before things went back to ALMOST normal..my periods weren't regular anymore anyway and I had to change the pill. Amoxicillin isn't as strong as what I was taking so I hope it won't be as bad for you.

    Keep your diet as clean as possible, it really helps. Mood swings are a pain in the ass..
    What pill are you on now and are your periods better? Mine started off as dark spotting/dark light period then the next day I woke up and I had horrible cramps and a very very heavy red period. I'm the same, can barely move and feel so tired at school.
    • Political Ambassador
    Offline

    18
    (Original post by sameehaiqbal)
    What pill are you on now and are your periods better? Mine started off as dark spotting/dark light period then the next day I woke up and I had horrible cramps and a very very heavy red period. I'm the same, can barely move and feel so tired at school.
    I didn't take anything for a few months and then I started taking Yasmin and nope my periods aren't better at all, still having hormonal imbalance and they're always late.

    I went to my gynecologist who was really helpful, I did some blood analysis and I knew where to go from there. If you have time, go see your gynecologist, I was calling him anyway every single time I was noticing something bizarre.

    I hope it doesn't last that long for you and it's only a one time thing. If it happens again next month and you can't bear with the pain you should really do something. I was drinking a lot of tea to relieve the terrible pain.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 11, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.